September  2018, 17(5): 2139-2147. doi: 10.3934/cpaa.2018102

Global behavior of bifurcation curves for the nonlinear eigenvalue problems with periodic nonlinear terms

Laboratory of Mathematics, Graduate School of Engineering, Hiroshima University, Higashi-Hiroshima, 739-8527, Japan

* Corresponding author

Received  February 2017 Revised  June 2017 Published  April 2018

We consider the bifurcation problem
$-u''\left(t \right) = \lambda \left(u\left(t \right)+g\left(u\left(t \right) \right) \right),\;u\left(t \right)>0,\;\;t\in I: = \left(-1, 1 \right),\;\; u\left(\pm 1 \right) = 0, $
where
$g(u) ∈ C^1(\mathbb{R}) $
is a periodic function with period 2π and
$λ > 0$
is a bifurcation parameter. It is known that, under the appropriate conditions on $g$, $λ$ is parameterized by the maximum norm
$α = \Vert u_λ\Vert_∞$
of the solution
$u_λ$
associated with
$λ$
and is written as
$λ = λ(α)$
. If
$g(u)$
is periodic, then it is natural to expect that
$λ(α)$
is also oscillatory for
$α \gg 1$
. We give a simple condition of
$g(u)$
, by which we can easily check whether
$λ(α)$
is oscillatory and intersects the line
$λ = π^2/4$
infinitely many times for
$\alpha \gg 1$
or not.
Citation: Tetsutaro Shibata. Global behavior of bifurcation curves for the nonlinear eigenvalue problems with periodic nonlinear terms. Communications on Pure & Applied Analysis, 2018, 17 (5) : 2139-2147. doi: 10.3934/cpaa.2018102
References:
[1]

A. AmbrosettiH. Brezis and G. Cerami, Combined effects of concave and convex nonlinearities in some elliptic problems, J. Funct. Anal., 122 (1994), 519-543.   Google Scholar

[2]

S. Cano-Casanova and J. López-Gómez, Existence, uniqueness and blow-up rate of large solutions for a canonical class of one-dimensional problems on the half-line, J. Differential Equations, 244 (2008), 3180-3203.   Google Scholar

[3]

S. Cano-Casanova and J. López-Gómez, Blow-up rates of radially symmetric large solutions, J. Math. Anal. Appl., 352 (2009), 166-174.   Google Scholar

[4]

S. ChenJ. Shi and J. Wei, Bifurcation analysis of the Gierer-Meinhardt system with a saturation in the activator production, Appl. Anal., 93 (2014), 1115-1134.   Google Scholar

[5]

Y. J. Cheng, On an open problem of Ambrosetti, Brezis and Cerami, Differential Integral Equations, 15 (2002), 1025-1044.   Google Scholar

[6]

R. Chiappinelli, On spectral asymptotics and bifurcation for elliptic operators with odd superlinear term, Nonlinear Anal., 13 (1989), 871-878.   Google Scholar

[7]

J. M. FraileJ. López-Gómez and J. Sabina de Lis, On the global structure of the set of positive solutions of some semilinear elliptic boundary value problems, J. Differential Equations, 123 (1995), 180-212.   Google Scholar

[8]

A. GalstianP. Korman and Y. Li, On the oscillations of the solution curve for a class of semilinear equations, J. Math. Anal. Appl., 321 (2006), 576-588.   Google Scholar

[9]

I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products. Translated from the Russian. Translation edited and with a preface by Daniel Zwillinger and Victor Moll. Eighth edition. Elsevier/Academic Press, Amsterdam, 2015. Google Scholar

[10]

P. Korman and Y. Li, Exact multiplicity of positive solutions for concave-convex and convex-concave nonlinearities, J. Differential Equations, 257 (2014), 3730-3737.   Google Scholar

[11]

P. Korman and Y. Li, Computing the location and the direction of bifurcation for sign changing solutions, Differ. Equ. Appl., 2 (2010), 1-13.   Google Scholar

[12]

P. Korman and Y. Li, Infinitely many solutions at a resonance, Electron. J. Differ. Equ. Conf. 05, 105–111. Google Scholar

[13]

P. Korman, An oscillatory bifurcation from infinity, and from zero, NoDEA Nonlinear Differential Equations Appl., 15 (2008), 335-345.   Google Scholar

[14]

P. Korman, Global Solution Curves for Semilinear Elliptic Equations, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2012. Google Scholar

[15]

T. Laetsch, The number of solutions of a nonlinear two point boundary value problem, Indiana Univ. Math. J., 20 (1970/1971), 1-13.   Google Scholar

[16]

T. Shibata, New method for computing the local behavior of $L_q$-bifurcation curve for logistic equations, Int. J. Math. Anal., 7 (2013), 29-1541.   Google Scholar

[17]

T. Shibata, S-shaped bifurcation curves for nonlinear two-parameter problems, Nonlinear Anal., 95 (2014), 796-808.   Google Scholar

[18]

T. Shibata, Asymptotic length of bifurcation curves related to inverse bifurcation problems, J. Math. Anal. Appl., 438 (2016), 629-642.   Google Scholar

[19]

T. Shibata, Oscillatory bifurcation for semilinear ordinary differential equations, Electron. J. Qual. Theory Differ. Equ., 44 (2016), 1-13.   Google Scholar

show all references

References:
[1]

A. AmbrosettiH. Brezis and G. Cerami, Combined effects of concave and convex nonlinearities in some elliptic problems, J. Funct. Anal., 122 (1994), 519-543.   Google Scholar

[2]

S. Cano-Casanova and J. López-Gómez, Existence, uniqueness and blow-up rate of large solutions for a canonical class of one-dimensional problems on the half-line, J. Differential Equations, 244 (2008), 3180-3203.   Google Scholar

[3]

S. Cano-Casanova and J. López-Gómez, Blow-up rates of radially symmetric large solutions, J. Math. Anal. Appl., 352 (2009), 166-174.   Google Scholar

[4]

S. ChenJ. Shi and J. Wei, Bifurcation analysis of the Gierer-Meinhardt system with a saturation in the activator production, Appl. Anal., 93 (2014), 1115-1134.   Google Scholar

[5]

Y. J. Cheng, On an open problem of Ambrosetti, Brezis and Cerami, Differential Integral Equations, 15 (2002), 1025-1044.   Google Scholar

[6]

R. Chiappinelli, On spectral asymptotics and bifurcation for elliptic operators with odd superlinear term, Nonlinear Anal., 13 (1989), 871-878.   Google Scholar

[7]

J. M. FraileJ. López-Gómez and J. Sabina de Lis, On the global structure of the set of positive solutions of some semilinear elliptic boundary value problems, J. Differential Equations, 123 (1995), 180-212.   Google Scholar

[8]

A. GalstianP. Korman and Y. Li, On the oscillations of the solution curve for a class of semilinear equations, J. Math. Anal. Appl., 321 (2006), 576-588.   Google Scholar

[9]

I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products. Translated from the Russian. Translation edited and with a preface by Daniel Zwillinger and Victor Moll. Eighth edition. Elsevier/Academic Press, Amsterdam, 2015. Google Scholar

[10]

P. Korman and Y. Li, Exact multiplicity of positive solutions for concave-convex and convex-concave nonlinearities, J. Differential Equations, 257 (2014), 3730-3737.   Google Scholar

[11]

P. Korman and Y. Li, Computing the location and the direction of bifurcation for sign changing solutions, Differ. Equ. Appl., 2 (2010), 1-13.   Google Scholar

[12]

P. Korman and Y. Li, Infinitely many solutions at a resonance, Electron. J. Differ. Equ. Conf. 05, 105–111. Google Scholar

[13]

P. Korman, An oscillatory bifurcation from infinity, and from zero, NoDEA Nonlinear Differential Equations Appl., 15 (2008), 335-345.   Google Scholar

[14]

P. Korman, Global Solution Curves for Semilinear Elliptic Equations, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2012. Google Scholar

[15]

T. Laetsch, The number of solutions of a nonlinear two point boundary value problem, Indiana Univ. Math. J., 20 (1970/1971), 1-13.   Google Scholar

[16]

T. Shibata, New method for computing the local behavior of $L_q$-bifurcation curve for logistic equations, Int. J. Math. Anal., 7 (2013), 29-1541.   Google Scholar

[17]

T. Shibata, S-shaped bifurcation curves for nonlinear two-parameter problems, Nonlinear Anal., 95 (2014), 796-808.   Google Scholar

[18]

T. Shibata, Asymptotic length of bifurcation curves related to inverse bifurcation problems, J. Math. Anal. Appl., 438 (2016), 629-642.   Google Scholar

[19]

T. Shibata, Oscillatory bifurcation for semilinear ordinary differential equations, Electron. J. Qual. Theory Differ. Equ., 44 (2016), 1-13.   Google Scholar

Figure 1.  λ(g; α) with (OP)
Figure 2.  graph of sinx + $\epsilon\psi$(x)
[1]

Bernold Fiedler. Global Hopf bifurcation in networks with fast feedback cycles. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 177-203. doi: 10.3934/dcdss.2020344

[2]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020448

[3]

Karoline Disser. Global existence and uniqueness for a volume-surface reaction-nonlinear-diffusion system. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 321-330. doi: 10.3934/dcdss.2020326

[4]

Knut Hüper, Irina Markina, Fátima Silva Leite. A Lagrangian approach to extremal curves on Stiefel manifolds. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2020031

[5]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[6]

Serena Dipierro, Benedetta Pellacci, Enrico Valdinoci, Gianmaria Verzini. Time-fractional equations with reaction terms: Fundamental solutions and asymptotics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 257-275. doi: 10.3934/dcds.2020137

[7]

Qiao Liu. Local rigidity of certain solvable group actions on tori. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 553-567. doi: 10.3934/dcds.2020269

[8]

Jan Bouwe van den Berg, Elena Queirolo. A general framework for validated continuation of periodic orbits in systems of polynomial ODEs. Journal of Computational Dynamics, 2021, 8 (1) : 59-97. doi: 10.3934/jcd.2021004

[9]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, 2020, 28 (4) : 1395-1418. doi: 10.3934/era.2020074

[10]

Susmita Sadhu. Complex oscillatory patterns near singular Hopf bifurcation in a two-timescale ecosystem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020342

[11]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[12]

Chao Wang, Qihuai Liu, Zhiguo Wang. Periodic bouncing solutions for Hill's type sub-linear oscillators with obstacles. Communications on Pure & Applied Analysis, 2021, 20 (1) : 281-300. doi: 10.3934/cpaa.2020266

[13]

Haiyu Liu, Rongmin Zhu, Yuxian Geng. Gorenstein global dimensions relative to balanced pairs. Electronic Research Archive, 2020, 28 (4) : 1563-1571. doi: 10.3934/era.2020082

[14]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[15]

Gongbao Li, Tao Yang. Improved Sobolev inequalities involving weighted Morrey norms and the existence of nontrivial solutions to doubly critical elliptic systems involving fractional Laplacian and Hardy terms. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020469

[16]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[17]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[18]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[19]

Touria Karite, Ali Boutoulout. Global and regional constrained controllability for distributed parabolic linear systems: RHUM approach. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020055

[20]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (92)
  • HTML views (188)
  • Cited by (1)

Other articles
by authors

[Back to Top]